PMRGCAuk
6,897 members10,875 posts

Looking for answers

I have filled you in with my recent bone surgery which no doubt you are bored with by now !

I have now had a letter from the surgeon ( not the one who did the op) saying I had a 'torrid experience' afterwards, with 'coffee ground vomit,' 'dehydration' etc. I know I was put on a drip and felt pretty groggy staying 5 days in hospital not the 1 day like last year for the first rod insertion.

Has anyone experience of similar outcome ? I am now awaiting the result of the MRI scan ordered by this surgeon. The leg is OK but the back is giving me a lot of pain.

8 Replies
oldestnewest

Never bored Gillymar, just a bit horrified on your behalf and rather sorry for you.Get well soon!!! 🌹

Reply

I'm never bored either so don't worry in that respect.

Did they not put you on a PPI for/after the surgery? When I broke my leg skiing and it was screwed back together, I mentioned stomach discomfort a couple of days later and the surgeon was livid I hadn't been given protective meds - apparently gastric ulceration is a common result of such surgery he said.

Otherwise can't really help.

Get well soon!

Reply

Morning Gillymar, I just wanted to send warm wishes for your recovery. Take care Jen .

Reply

Thanks for your reply. It is so good to get feedback. In the letter from the hospital it says apart from the' torrid experience', I had AKI . My friend who works for the renal unit says it means acute renal injury so now I am really worried. The follow up was daily injections done by me against DVT. I don't know what PPI is.

Reply

I'm also not bored by your story - my heart goes out to you. A PPI is a 'proton pump inhibitor'(!) These drugs reduce the amount of acid that your stomach makes. Names are Lansoprazole and Omeprazole. A lot of us have been prescribed them with prednisolone, to protect our stomachs. I hope that your kidneys will have recovered from the trauma - your GP can check your kidney function with a blood test. Take care.

Reply

Have no medical advice to give, I note some good suggestions here but just wish you well in getting this sorted. And ditto none of us are bored ; I think we are all so appreciative of others listening when we have a problem or query we just want to reciprocate that. All best wishes Jackie X

Reply

Re my previous remarks, most of the posts come from people with 'preds' doses. I do not have to take them and am not sure what they are or what they are for. Am I on the wrong site? Or am I just stupid ??

Reply

"Pred" is the colloquial name for the corticosteroids prednisolone and prednisone which are the mainstay of management of the two autoimmune conditions all of us on this forum have: polymyalgia rheumatica and giant cell arteritis.

Reply

You may also like...